Australian researchers recently published a study that has found a link between the use of proton pump inhibitors (PPIs) and iron deficiency. When iron levels in the body are insufficient, it can lead to anemia, a condition in which the amount of hemoglobin (red blood cells) decline to dangerously low levels. Untreated, anemia puts excess strain on the heart muscle, causing a lack of oxygen and leading to serious organ damage. In extreme cases, it can be fatal.
In addition to kidney disease, premature aging, increased risk of stroke, dementia and colitis, researchers have recently identified another potential side effect of taking proton pump inhibitors (PPIs): depression, which can result in suicide.
If you are feeling unusual fatigue or weakness, dizziness or blurred vision, or find yourself being excessively emotional, it may be due to long-term use of proton-pump inhibitors such as Nexium and Prilosec.
TRICARE, the government health care program for civilian family members of active military personnel, has announced that it will remove the antacid medication Nexium from its formulary drug listing beginning June 28th. After that date, the proton pump inhibitor will no longer be available in military pharmacies and clinics.
A recent study published last month in the British Journal of Clinical Pharmacology has provided further evidence of what health science experts have long suspected: frequent use of proton pump inhibitors such as Nexium and Prilosec can increase the risk of stomach infections, particularly those caused by bacteria such as clostridium difficile and campylobacter. Symptoms of both of these bacteria can result in abdominal pain and diarrhea.
Commonly used over-the-counter drugs such as Nexium and Prilosec are used to treat heartburn and episodes of acid reflux disease – but were intended for such use only on an occasional basis. Used regularly, they cause a number of serious side effects. Unfortunately, this is what many people have done, and are now facing kidney failure, arterial damage and more.
The use of proton pump inhibitors (PPIs) such as Nexium and Prilosec for the treatment of heartburn has been linked to numerous side effects, leading to such conditions as kidney disease, osteoporosis, arterial injuries and buildup of serous fluid in the abdomen (a condition known as ascetes). Now, new research presented at the recent American Heart Association conference indicates that use of these medications result in a 20-90% greater risk of suffering an ischemic stroke.
Proton pump inhibitors (PPIs), such as Nexium and Prilosec, have been associated with a host of health dangers, including osteoporosis, inflammation of the stomach lining, gastrointestinal disorders, magnesium deficiency, and most seriously, severe kidney damage and heart attacks. Recent research has also linked these medications to dementia in older patients.
News of the connection between proton pump inhibitors (PPIs) such as Prilosec and Nexium has been out for several months, having been reported on Ring of Fire and elsewhere. That's grim enough, but the latest news is even more alarming. It turns out that when it comes to PPIs, kidney disease is just the tip of the iceberg. These drugs do far more damage in more ways than previously thought.